MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Model Number 647205
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd facs¿ sample prep assistant iii had a leakage of biohazard that was not contained within the instrument.The following information was provided by the initial reported.There is liquid from the tower.1.Was the leak liquid or air? liquid.2.Was the leak contained within the instrument? not contained.3.(if not contained) was there spray of fluid under pressure? no.4.What was the fluid that leaked? biohazard.5.What is the source of leak ¿ before waste line or after waste line? after waste line -5b (if waste line) ¿ was waste mixed with bleach or decontaminate? no.6.Was the customer/bd personnel physically in contact with the fluid? no.
 
Event or Problem Description
It was reported that bd facs¿ sample prep assistant iii had a leakage of biohazard that was not contained within the instrument.The following information was provided by the initial reported.There is liquid from the tower.Was the leak liquid or air? liquid.Was the leak contained within the instrument? not contained.(if not contained) was there spray of fluid under pressure? no.What was the fluid that leaked? biohazard.What is the source of leak ¿ before waste line or after waste line? after waste line -5b (if waste line) ¿ was waste mixed with bleach or decontaminate? no.Was the customer/bd personnel physically in contact with the fluid? no.
 
Additional Manufacturer Narrative
H.6: (b)(4).Pn: 647205.Spaiii.Sn: (b)(6).Awareness: 02/20/2023 opened: 02/20/2023 investigation summary: ¿ scope of issue: the scope of issue is limited to part: 647205 spaiii and serial number: (b)(6).¿ problem statement: customer reported: liquid from the tower.¿ manufacturing defect trend: there are 0 qns related to the reported issue.Date range (date of incident to 12 months back) from 20feb2022 to date 20feb2023 (rolling 12 months).¿ complaint trend: there are 5 complaints related to the reported complaint.Date range (date of incident to 12 months back) from 20feb2022 to date 20feb2023 (rolling 12 months).(b)(4) (this complaint).¿ investigation result / analysis: per fse¿s report: cleaning of the waste circuit (lines), cleaning the washing station, cleaning the waste filter, cleaning the circuit (lines) fitting, assembly, adjustment and verification.Performance tests are carried out.Instrument operates correctly.Other actions carried out: the needle supplied by the user is replaced according to the manufacturer's protocol.The instrument was tested and verified as operating to specs.No further issues.Sample preparation was not affected.There was no delay in patient treatment due to any unexpected results.¿ service max review: review of related work order#: wo ¿ 02855550.Install date: 04feb2015.Defective part number: there were no defective parts.Work order notes: subject / reported: liquid at wash tower.Problem description: clogged/blocked fluid path.Cause: clogged fluid lines.Work performed: unclogged fluid path.Solution: unclogged fluid path.Parts replaced: no parts were replaced.¿ returned sample analysis: there were no defective parts.No parts were replaced.¿ manufacturing device history record (dhr) review: review of the dhr for serial number:(b)(6) and pn647205 was reviewed.The instrument met all the manufacturing specifications prior to release.¿ risk analysis: risk management file part #100245ra, revision 03 facs spa family was reviewed.Hazard(s) identified? yes or no? hazard id: 3.1.29.Hazard: environment biohazard.Cause: filter/components in fluid path get clogged, wash station backs up due to waste pump failure.Harmful effects: exposure to biohazard.Residual severity: 5.Residual probability: 1.Residual risk index: 5.¿ potential causes: based on the investigation result and fse¿s report the potential cause was determined to be clogged fluidic lines.¿ conclusion: based on the investigation results and the fse¿s report the complaint was confirmed for liquid from the tower.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.There was no impact to the patient health or safety.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16461520
Report Number2916837-2023-00056
Device Sequence Number6572705
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown